Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 50, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 8, 2011, 3:31 PM EDT for Lewis County, Kentucky. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2011, 3:31 PM EDT (19:31 UTC)
- Expired
- Apr 8, 2011, 3:44 PM EDT
- In force
- 13 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
County Lewis County, KY
The radar
The Jackson,KY radar (KJKL), 99 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 2:53 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 337 m²/s²
- 0-3 km storm-relative helicity
- 445 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
296
WUUS51 KILN 081931
SVRILN
KYC135-082000-
/O.NEW.KILN.SV.W.0050.110408T1931Z-110408T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
331 PM EDT FRI APR 8 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LEWIS COUNTY IN NORTHEAST KENTUCKY...
* UNTIL 400 PM EDT.
* AT 329 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS
LOCATED NEAR CAMP DIX...MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
HEAD OF GRASSY...
IN ADDITION...TANNERY AND REXTON ARE NEAR THE PATH OF THIS SEVERE
THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHEASTERN KENTUCKY.
&&
LAT...LON 3841 8342 3858 8341 3858 8309 3856 8310
3850 8319 3848 8319 3845 8321 3843 8323
3839 8323
TIME...MOT...LOC 1931Z 272DEG 20KT 3848 8327
$$1 follow-up statement
662
WWUS51 KILN 081944
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
344 PM EDT FRI APR 8 2011
KYC135-081953-
/O.CAN.KILN.SV.W.0050.000000T0000Z-110408T2000Z/
LEWIS KY-
344 PM EDT FRI APR 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LEWIS COUNTY HAS BEEN
CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM EDT.
LAT...LON 3841 8342 3858 8341 3858 8309 3856 8310
3850 8319 3848 8319 3845 8321 3843 8323
3839 8323
TIME...MOT...LOC 1943Z 272DEG 20KT 3848 8318
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 2:07 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Apr 8, 2:07 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 207 PM EDT FRI APR 8 2011 .SYNOPSIS... A STATIONARY FRONT NEAR THE OHIO RIVER THIS MORNING WILL LIFT NORTH AS A WARM FRONT AS WEAK WAVE OF LOW PRESSURE MOVES ALONG IT THIS AFTERNOON AND EVENING. THE FRONT WILL THEN PUSH SOUTH AS A COLD FRONT TONIGHT. THE FRONT WILL ONCE AGAIN MOVE ACROSS THE AREA AS A WARM FRONT SATURDAY INTO SATURDAY NIGHT. UNSEASONABLY WARM TEMPERATURES ARE EXPECTED ON SUNDAY IN THE WAKE OF THE WARM FRONT. && .NEAR TERM /THROUGH TONIGHT/... WITH WIDESPREAD SHOWERS OVER...UPDATED GRIDS THIS MORNING TO REDUCE POPS. ALSO ADJUSTED TEMPERATURES AND SKY FOR THE FIRST COUPLE HOURS OF THE FORECAST TO ACCOUNT FOR CURRENT TRENDS. SURFACE ANALYSIS THIS MORNING DEPICTED A STATIONARY FRONT ALONG THE OHIO RIVER. KILN AND MOSAIC RADAR WERE SHOWING SHOWERS FROM INDIANA NORTHEAST INTO NRN OHIO. THIS ACTIVITY WAS IN RESPONSE TO AN 850 MB LLJ AND AN UPR LVL WX DISTURBANCE MOVING EAST ACRS THE SRN GREAT LAKES. SHOWERS HAVE DIMINISHED IN COVERAGE AS EXPECTED. MODELS INDICATE THAT A WEAK WAVE OF LOW PRESSURE WILL MOVE EAST ACRS SRN OHIO LATE THIS AFTN AND EVENING. THIS WILL ALLOW THE STATIONARY FRONT TO TEMPORARILY MOVE NORTH AS A WARM FRONT. A WARM AND MOIST AIRMASS SHOULD DEVELOP ALONG AND SOUTH OF THIS FRONT. AS THE LOW RIPPLES THROUGH THE REGION LATE THIS AFTN/EARLY EVENING...THE WARM FRONT WILL MOVE SOUTH AS A COLD FRONT. THE AMOUNT OF SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTN AND EVENING WILL BE DEPENDENT ON WEAK LOW LEVEL FORCING WITH THE FRONT AND THE AMOUNT OF DESTABILIZATION WHICH ARE STILL SOMEWHAT IN QUESTION ATTM. WILL CONTINUE WITH LOW CHANCE POPS THIS AFTN AND EVENING...MAINLY ALONG AND SOUTH OF THE I-70 CORRIDOR. SPC SWODY1 HAS THE SRN THIRD OF OUR CWFA PEGGED WITH A SLIGHT RISK FOR SEVERE THUNDERSTORMS. AGAIN...THIS WILL DEPEND ON THUNDERSTORM PARAMETERS AND WILL HAVE TO BE WATCHED. OTHERWISE...COLD FRONT WILL SETTLE JUST SOUTH OF THE REGION OVERNIGHT. HIGHS TODAY WILL SHOW A STARK CONTRAST FROM NORTH TO SOUTH...RANGING FROM THE MID 50S TO THE MID 70S. OVERNIGHT LOWS WILL RANGE FROM THE MID 40S TO NEAR 60. && .SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/... FRONTAL BOUNDARY JUST SOUTH OF THE CWFA SATURDAY MORNING IS FORECAST TO MOVE NE ONCE AGAIN AS A WARM FRONT SATURDAY AFTN AND NIGHT. MODELS CONTINUE TO INDICATE THAT AS THIS FRONT SHIFTS NE...AN EMBEDDED DISTURBANCE MAY ROTATE FROM NW TO SE ACRS THE REGION. AS A RESULT...HAVE KEPT A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST WITH THE BEST CHANCE EXPECTED ALONG AND SOUTH OF THE OHIO RIVER. AS THE WARM FRONT MOVES NORTHEAST SATURDAY NIGHT...CHANCES OF SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM SOUTHWEST TO NORTHEAST. FOR THE PERIOD SUNDAY THROUGH MONDAY NIGHT...HAVE USED A BLEND OF THE 00Z ECMWF AND THE 00Z GFS. IN THE WAKE OF THE WARM FRONT ON SUNDAY...MODELS INDICATE THAT A HIGHLY AMPLIFIED MID LVL RIDGE WILL MOVE ACRS THE OHIO VALLEY REGION. THIS RIDGE IS IN RESPONSE TO A DEEP MID LVL TROF PUSHING INTO THE PLAINS. THE COMBINATION OF PARTLY CLOUDY SKIES...BREEZY SOUTH WINDS AND 850 MB TEMPERATURES CLIMBING TO NEAR +16 C WILL RESULT IN AN UNSEASONABLY WARM DAY. HIGHS WILL CLIMB INTO THE LOWER AND MID 80S REGION WIDE. THE RECORD HIGH AT CVG...DAY...AND CMH IS 82 DEGREES...AND THIS LOOKS TO BE IN JEOPARDY. FOR SUNDAY NIGHT AND MONDAY...DEEP MID LVL TROF WILL PUSH INTO THE GREAT LAKES AND OHIO VALLEY REGION. AN ATTENDANT COLD FRONT IS EXPECTED TO PUSH EAST ACRS OUR REGION LATE SUNDAY NIGHT INTO EARLY MONDAY AFTERNOON. ENOUGH MOISTURE AND LOW LEVEL CONVERGENCE SHOULD LEAD TO A HIGH CHANCE OF SHOWERS AND THUNDERSTORMS AHEAD OF THIS FRONT. WITH A PRETTY GOOD WIND FIELD IN PLACE ABOVE THE SFC...IT WILL NOT TAKE MUCH FOR THUNDERSTORMS TO RESULT IN GUSTY WINDS...WHICH MAY REACH SEVERE LIMITS. WILL CONTINUE TO MENTION THIS THREAT IN THE HWO. ONCE THE FRONT PASSES BY...MOST OF THE REGION SHOULD BE DRY SLOTTED UNTIL SOME WRAP AROUND PCPN MOVES INTO THE NW CWFA BY MONDAY EVENING. WRAP AROUND PCPN SHOULD BE CONFINED TO NRN AND ERN AREAS MONDAY NIGHT. && .LONG TERM /TUESDAY THROUGH THURSDAY/... CLOUDS AND A FEW RESIDUAL SHOWERS WILL LINGER ON TUESDAY AS UPR LVL TROF MOVES EAST. SFC HIGH PRESSURE WILL BUILD INTO THE REGION TUESDAY NIGHT...AND WILL HOLD SWAY ACRS THE REGION ON WEDNESDAY. TEMPERATURES WILL BE COOLER ON TUESDAY FOLLOWED BY SOME MODERATION ON WEDNESDAY. AFOREMENTIONED HIGH WILL THEN MOVE EAST OF THE REGION ON THURSDAY. TEMPERATURES WILL BE CLOSE TO SEASONAL NORMALS THURSDAY. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... CONVECTION DEVELOPING THIS AFTERNOON ALONG A SURFACE BOUNDARY NEAR THE OHIO RIVER MAY AFFECT TAF SITES CVG AND LUK. KEPT VCTS FOR NOW DUE TO UNCERTAINTY OF FORMATION AND TIMING. IN MORE STABLE AIRMASS NORTH OF THE BOUNDARY...SITES DAY AND ILN WILL LIKELY HAVE MVFR CONDITIONS THIS AFTERNOON AND TONIGHT...WITH SUCH CONDITIONS PERSISTING AT CMH AND LCK THROUGH THE END OF THE TAF PERIOD. BOUNDARY IS FORECAST TO DROP SOUTH AND DISSIPATE ON SATURDAY...THOUGH CONDITIONS WILL BE MONITORED FOR CONVECTIVE DEVELOPMENT ESPECIALLY DURING THE MORNING. OUTLOOK...MVFR CONDITIONS POSSIBLE MONDAY IN THUNDERSTORMS. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HICKMAN NEAR TERM...HICKMAN SHORT TERM...HICKMAN LONG TERM...HICKMAN/NOVAK AVIATION...CONIGLIO
Hazardous weather outlook, Apr 8, 5:23 AM EDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 523 AM EDT FRI APR 8 2011 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-091000- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING- PREBLE-MONTGOMERY-GREENE- 523 AM EDT FRI APR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COLD FRONT WILL MOVE THROUGH THE REGION LATE SUNDAY NIGHT AND MONDAY. THERE IS THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS ALONG AND AHEAD OF THIS FRONT. IN THE WAKE OF THE FRONT...GUSTY WINDS WILL BE POSSIBLE WHICH MAY REACH WIND ADVISORY CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-091000- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING- HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 523 AM EDT FRI APR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. IN THE WAKE OF SHOWERS THIS MORNING...THERE IS SOME QUESTION ABOUT HOW MUCH THE ATMOSPHERE CAN RECOVER LATER IN THE DAY DUE TO LINGERING CLOUD COVER. IF SUFFICIENT INSTABILITY CAN DEVELOP ALONG AND SOUTH OF A FRONTAL BOUNDARY...THEN A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COLD FRONT WILL MOVE THROUGH THE REGION LATE SUNDAY NIGHT AND MONDAY. THERE IS THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS ALONG AND AHEAD OF THIS FRONT. IN THE WAKE OF THE FRONT...GUSTY WINDS WILL BE POSSIBLE WHICH MAY REACH WIND ADVISORY CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THIS EVENING.
In the hours before
Special weather statement, Apr 8, 3:16 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
316 PM EDT FRI APR 8 2011
KYZ099-100-OHZ081-088-082015-
MASON KY-LEWIS KY-SCIOTO OH-ADAMS OH-
316 PM EDT FRI APR 8 2011
...STRONG THUNDERSTORM WILL AFFECT SOUTHERN ADAMS...SCIOTO...LEWIS
AND SOUTHEASTERN MASON COUNTIES THROUGH 415 PM EDT...
AT 312 PM EDT...RADAR INDICATED SCATTERED STRONG THUNDERSTORMS FROM
MASON COUNTY THROUGH SOUTHERN SCIOTO COUNTY...MOVING EAST AT 35 MPH.
WIND GUSTS TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...TOLLESBORO...
VANCEBURG...CAMP DIX...HEAD OF GRASSY...WHEELERSBURG...SOUTH
WEBSTER...SCIOTODALE...ROSEMOUNT...PORTSMOUTH...NEW BOSTON AND
FRANKLIN FURNACE.
ALSO...ORANGEBURG...RECTORVILLE...EPWORTH...HERRON HILL...
PETERSVILLE...CHARTERS...ROME AND STRICKLETT ARE NEAR THE PATH OF
THIS STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3839 8341 3843 8357 3850 8360 3853 8364
3847 8384 3864 8383 3865 8340 3879 8326
3891 8276 3886 8276 3875 8267 3867 8272
3867 8277 3859 8276 3859 8285 3875 8289
3871 8302 3843 8323 3835 8323 3833 8336The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 3:16 PM EDT | Special Weather Statement | ILN | Lewis, Mason | 59 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.